MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-32G
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following device were also listed in this report: device name#32mm -4 v40 taper vit head ; cat#6260-5-032 ; lot#59154102 it cannot be determined which, if any of these device may have caused or contributed to the patient's experience.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
The patients liner and head was revised.
 
Additional Manufacturer Narrative
Reported event; an event regarding dislocation involving a trident liner was reported.The event was confirmed through medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: by report a patient underwent a revision hip surgery as well as an abductor transfer.The exact components were unclear but an mdm may have been implanted.It is unclear what transpired with this construct but the patient was implanted with a constrained liner.This constrained liner went on to fail with both a dislocation of the bipolar head from the constrained liner and dislodgement of the constrained liner from the trident shell.No preoperative or postoperative records were provided for review.Event confirmation: a dislocation of a constrained head and dislodgement of a constrained liner can be confirmed by x-ray.No other portions of the report can be confirmed.Root cause: the root cause of the failure of the constrained construct cannot be determined from the materials provided.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation of the head from the liner.A review of the provided medical records by a clinical consultant indicated: by report a patient underwent a revision hip surgery as well as an abductor transfer.The exact components were unclear but an mdm may have been implanted.It is unclear what transpired with this construct, but the patient was implanted with a constrained liner.This constrained liner went on to fail with both a dislocation of the bipolar head from the constrained liner and dislodgement of the constrained liner from the trident shell.No preoperative or postoperative records were provided for review.Event confirmation: a dislocation of a constrained head and dislodgement of a constrained liner can be confirmed by x-ray.No other portions of the report can be confirmed.Root cause: the root cause of the failure of the constrained construct cannot be determined from the materials provided.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Based on event update v40 head made as concomitant.
 
Event or Problem Description
The patients liner and head was revised.Additional information: it was reported that during first revision that the abductors were insufficient.Patient was leaning awkwardly out of his bed reaching for a light switch when the implant dislocated on this occasion.After the implantation of the mdm liner and new femoral head in this case, she completed a gluteus max transfer to replace abductors.

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16945172
Report Number0002249697-2023-00546
Device Sequence Number17780887
Product Code LPH
UDI-Device Identifier07613327039870
UDI-Public07613327039870
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number623-10-32G
Device Catalogue Number623-10-32G
Device Lot Number58744101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale